Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 91, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 25, 2008, 9:23 PM CDT for Jefferson County, Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2008, 9:23 PM CDT (02:23 UTC)
- Expired
- Apr 25, 2008, 9:45 PM CDT
- In force
- 22 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Jefferson County, IL
The radar
The Evansville,IN radar (KVWX), 105 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:05 PM CDT, 8 hours 18 minutes earlier.
Area forecast discussion, Apr 25, 1:05 PM CDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 105 PM CDT FRI APR 25 2008 .DISCUSSION... SURFACE FIELD OF U50S-L60S TDS WITH TEMPS NR 80F WELL IN ADVANCE OF COLD FRONT EARLY THIS PM. FRONT/WIND SHIFT LINE IS SEEN STRETCHING FROM JUST WEST OF IRK TO JUST WEST OF SGF...WITH NARROW RIBBON OF BROKEN CONVECTION ALONG IT. SOME PREFRONTAL ACTIVITY HAS DEVELOPED IN THE PM HEAT AND IS AFFECTING MO FROM AROUND LSX SOUTH AND WEST TOWARD UNO. ALSO ANOTHER BATCH JUST SOUTH OF THE BOOTHEEL AND FURTHER SOUTH AND WEST TOWARD LIT. THE 12Z NAM ACTUALLY MODELS ALL OF THIS REASONABLY WELL...AND MOVES SOME OF THIS PREFRONTAL CONVECTION INTO THE PAH FA BY 00Z...WHEN FRONT IS ON DOORSTEP STRETCHING FROM ROUGHLY LSX-UNO. BUT MOST PCPN IS HELD TO OR EVEN BEHIND FRONT ITSELF...WHICH BOTH GFS AND NAM NOW PLACE EAST OF EVV-PAH BY 06Z. WE REMAIN IN SLGT RISK AND WHILE SOME ISOLD STRONGER CELLS CANNOT BE RULED OUT...CERTAINLY BEST CHANCES OF SVR WILL BE WELL TO THE NORTH...IN THE VICINITY OF THE PARENT UPPER LOW AND ITS SURFACE REFLECTED LOW (GREAT LAKES AREA)...IF NOT FURTHER SOUTH AS WELL...WHERE 2NDARY SURFACE WAVE COULD DEVELOP. WE STILL LIKE A HIGH POP/CATEGORICAL EVENT TONIGHT FOR FROPA AS IT APPEARS A NEAR CERTAINLY MOST ALL WILL RECEIVE MEASURABLE PCPN BEFORE THE NIGHT IS OVER. THE LAST 2 DAYS MODEL RUNS SHOWE DEFINITIVE FROPA AND DEPARTURE OF ALL PCPN BY 12Z SAT SO WE WILL RETAIN OUR DRY SAT FORECAST. ALSO A CONSISTENT SIGNAL HAS BEEN THE RETURN CHC PCPN ON SUNDAY...ALBEIT THE MODELS HAVE AND CONTINUE TO VARY ON THE DEPTH/BREADTH OF THIS POP. THEREFORE WE WILL TAKE A STEADY AS SHE GOES APPROACH...LEAVING MID-HIGH CHC SCT POPS IN W/AN ISOLD MENTION OF THUNDER. BY MONDAY THE 2ND AND COLDER FRONT HAS PASSED AND WE ARE UNDER CYCLONIC CAA. SUN NIGHT LOWS WILL DIP DOWN INTO THE 30S NORTH AND WEST AND THIS WILL SPREAD OVER THE REMAINDER OF THE AREA MON NIGHT. MON-TUE HIGHS LIKEWISE WILL RUN ABOUT 10F BLO CLIMO NORMS AS WE SIT UNDER THE INFLUENCE OF THE TROF. BY MID WEEK THOUGH...WE SHOULD SEE A RETURN TO A MORE ZONAL OR EVEN RIDGING PATTERN AND THEREFORE SHOULD SEE MORE SEASONALLY MILD TEMPS. NEXT PCPN CHANCES THEN APPROACH DAYS 6-7 AS THE COLUMN IS WARMING BUT ALSO MOISTENING A LITTLE. WE LIKE THE NAM NEAR TERM SO ITS MET MOS WORKS WELL. MEDIUM TO LONG RANGE HPC LED COLLAB EFFORTS YIELD NOT MUCH OF A MARK OFF GFS BASED MAV/MEX NOS OR INHERITED FORECAST NOS FOR THAT MATTER. && .AVIATION... AN APPROACHING COLD FRONT IN WRN MO WILL KEEP GUSTY SWRLY LOW LEVEL WINDS AND VFR CIGS GOING ACROSS THE PAH FCST AREA DURING THE DAYLIGHT HOURS. IN THE LATE AFTN SOME SHWRS OR TSTMS MAY BE AROUND IN THE WRN HALF OF THE REGION IN THE INCREASINGLY UNSTABLE AIR. HOWEVER...THE EARLY EVENING SHOULD BE THE BEST TIME FRAME FOR A BKN LINE OF TSTMS TO MOVE THROUGH KCGI/KPAH. THE BEST TIME FRAME FOR THE LINE TO AFFECT THE ERN HALF OF THE REGION WILL BE MORE TOWARD MID EVE...INCLUDING THE KEVV/KOWB TERMINALS. THERE WILL PROBABLY BE A PERIOD OF -RA NEAR THE WIND SHIFT A COUPLE OF HOURS LATER...THEN RAPID CLEARING OF THE SKY BEFORE SUNRISE AS MUCH DRIER AIR IS EXPECTED TO PUNCH IN. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && HUMPHREY/BLANCHARD
Hazardous weather outlook, Apr 25, 4:44 AM CDT, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 444 AM CDT FRI APR 25 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 444 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EARLY TONIGHT OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. THE MAIN HAZARD WILL BE WITH DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY...MAINLY OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING .
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:38 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.